Alert archive / North Carolina / Small Craft Advisories in 2016

Small Craft Advisory 35, NWS Wilmington, NC

July 4, 2016

NWS Wilmington, NC issued this small craft advisory at Jul 4, 2016, 3:29 PM EDT. It took effect at Jul 4, 2016, 6:00 PM EDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Jul 4, 2016, 3:29 PM EDT (19:29 UTC)
In effect from
Jul 4, 2016, 6:00 PM EDT
Expired
Jul 6, 2016, 3:41 AM EDT
In force
34 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

912 
WHUS72 KILM 041929
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
329 PM EDT MON JUL 4 2016

AMZ250-252-254-256-050400-
/O.NEW.KILM.SC.Y.0035.160704T2200Z-160705T1000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
329 PM EDT MON JUL 4 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT TUESDAY.

* WINDS...SOUTHWEST 15 TO 25 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

17
7 follow-up statements
209 
WHUS72 KILM 050235
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1035 PM EDT MON JUL 4 2016

...SMALL CRAFT ADVISORY OVERNIGHT...

AMZ250-252-254-256-051000-
/O.CON.KILM.SC.Y.0035.000000T0000Z-160705T1000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
1035 PM EDT MON JUL 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

8
728 
WHUS72 KILM 050959
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
559 AM EDT TUE JUL 5 2016

AMZ256-051100-
/O.EXP.KILM.SC.Y.0035.000000T0000Z-160705T1000Z/
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
559 AM EDT TUE JUL 5 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EDT EARLY THIS
MORNING...

$$

AMZ250-252-254-051300-
/O.EXT.KILM.SC.Y.0035.000000T0000Z-160705T1300Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
559 AM EDT TUE JUL 5 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EDT THIS
MORNING...

* WINDS...SOUTHWEST 10 TO 20 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

9
177 
WHUS72 KILM 051242
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
842 AM EDT TUE JUL 5 2016


AMZ256-052000-
/O.EXB.KILM.SC.Y.0035.000000T0000Z-160706T1000Z/
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
842 AM EDT TUE JUL 5 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT WEDNESDAY.

* WINDS...SOUTHWEST 15 TO 25 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ250-252-254-052000-
/O.EXT.KILM.SC.Y.0035.000000T0000Z-160706T1000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
842 AM EDT TUE JUL 5 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

* WINDS...SOUTHWEST 15 TO 25 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

17
037 
WHUS72 KILM 051945
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
345 PM EDT TUE JUL 5 2016

AMZ250-252-254-256-060400-
/O.CON.KILM.SC.Y.0035.000000T0000Z-160706T1000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
345 PM EDT TUE JUL 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

* WINDS...SOUTHWEST 15 TO 25 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

17
722 
WHUS72 KILM 060142
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
942 PM EDT TUE JUL 5 2016

...SMALL CRAFT ADVISORY IN EFFECT OVERNIGHT...

AMZ250-252-254-256-060800-
/O.CON.KILM.SC.Y.0035.000000T0000Z-160706T1000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
942 PM EDT TUE JUL 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

* WINDS...SOUTHWEST 15 TO 25 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

8
261 
WHUS72 KILM 060356
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1156 PM EDT TUE JUL 5 2016

AMZ256-060500-
/O.CAN.KILM.SC.Y.0035.000000T0000Z-160706T1000Z/
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
1156 PM EDT TUE JUL 5 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
SMALL CRAFT ADVISORY.


$$

AMZ250-252-254-061000-
/O.CON.KILM.SC.Y.0035.000000T0000Z-160706T1000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
1156 PM EDT TUE JUL 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

* WINDS...SOUTHWEST 10 TO 20 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

9
342 
WHUS72 KILM 060741
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
341 AM EDT WED JUL 6 2016

AMZ250-252-254-060845-
/O.CAN.KILM.SC.Y.0035.000000T0000Z-160706T1000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
341 AM EDT WED JUL 6 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
SMALL CRAFT ADVISORY.

$$

9

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Jul 4, 1:43 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jul 4, 1:43 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
143 PM EDT MON JUL 4 2016

.SYNOPSIS...
Summertime heat and humidity will continue to build making it
increasingly uncomfortable this week. The Bermuda High will
strengthen across the eastern Carolinas this week as a weak cold
front meanders to our north, before dissipating into mid week as the
ridge takes over.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1000 AM Monday...A steamy morning greets this 4th of July as
an increasingly hot and humid airmass spreads across the area. A
cold front has sagged south overnight and is slowly lifting north
across the CWA, but is easily identifiable by widespread stratus to
the north and mostly clear sky conditions to the south. There is
also a significant difference in dewpoints (near 80 south, mid 70s
north) along with cooler temps within what amounts to a weak wedge.
The question for the rest of the morning is how quickly can the
front lift north and whether this morning cloud cover will keep
highs below forecast values across the NW tier.

Large high pressure offshore will become the dominant feature today,
and slow northward progression of the front is expected. Temps are
running a bit below guidance within the cloud cover, and concern
exists that highs will not reach forecast values that far north.
Still expect the front to push north thanks to strong heating across
SC, but have trimmed highs just a bit, mostly for Robeson and Bladen
counties. This suggests that heat advisory criteria may struggled to
be reached in far NW zones, but for now have left the hazard
unchanged until a better picture can be formed about how the front
will evolve. The front is still progged to push through the CWA by
this aftn, but we need every hour of heating to reach those 105+
heat index values with temps in the low to mid 90s.

SPC has maintained a MRGL risk for the area today, but coverage is
not expected to be quite as widespread as yesterday. Forecast
profiles show very significant instability (3000-4000 J/kg of
SBCAPE), but increasing ridging and westerly flow aloft will
somewhat limit the potential of this to be tapped due to weakening
ML lapse rates and dry air aloft. The sea breeze and piedmont trough
will both serve as foci for convection this aftn, as will any
residual outflows from yesterday's convection. However, the primary
location for convection initiation may be on the differential
heating boundary/northward retreating front, especially if it hangs
on another hour or two to increase the temp gradient. The high res
ARW is preferred for this aftn, and POP is capped around 40% for NC,
slightly less in SC. Isolated downbursts are possible, hence the MRGL
risk, but do not expect widespread convection, much less severe.

Convection will wane slowly with loss of heating, but some fireworks
events may be impacted by residual thunderstorms, especially inland.
Temps tonight will remain very warm on continued SW flow, dropping
only to around 80 at the coast, upper 70s inland.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
As of 300 AM Monday...The Bermuda High will ridge more strongly
across Florida from the east Tuesday and Wednesday, maintaining a
hot and humid southwest wind across the Carolinas. With the synoptic
front hundreds of miles to our north the triggers for convection
will include only the seabreeze plus differential heating along the
Sandhills/Piedmont soil interface. Highs should soar into the mid to
upper 90s both Tuesday and Wednesday inland from the coast. Recent
MOS bias calculations even suggest Whiteville, Elizabethtown, and
Florence have some potential of hitting 100 degrees on Tuesday. A
heat advisory will probably be needed again Tuesday, and perhaps
Wednesday as well.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
As of 300 AM Monday...Mid level shortwave streaks by on Thursday
while piedmont trough remains in place. This should be a good
setup for scattered convection especially given the continued hot
weather yielding ample instability. Similar surface setup on
Friday but likely without any mid level forcing and weak ridging
tries to build. Hot weather with only widely scattered convection
will last through the weekend as the mid level ridging remains.
Most days of the long term appear to be good candidates for Heat
Advisories unless deep mixing and the westerly mid level flow puts
a slight dent in dewpoints.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 18Z...A frontal boundary near a KILM to KLBT TO n of KFLO
line this morning has shifted slowly north. A decent cu field has
developed and convection started to flare along sea breeze. The
potential for showers and thunderstorms will ramp up but most of
the strongest activity will remain aligned with receding front to
the north and any activity that develops along the front should
move NE away from the terminals. Elsewhere activity will be more
isolated/widely scattered. High resolution models continue to
suggest quite a bit of convection along sea breeze boundary
affecting KILM, KCRE and KMYR with potential a bit later at
inland TAFs.

Convection becomes more isolated as the afternoon progress, and
around 00Z should end. Winds will remain elevated during the
evening and overnight so the chance the VFR will continue is
high.

EXTENDED OUTLOOK...Mainly VFR. Possible brief MVFR/IFR
from scattered convection each day. Possible brief MVFR from fog
or low ceilings each morning.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 1000 AM Monday...A cold front currently aligned just NW of the
waters will continue to lift slowly north through late morning as
high pressure expands from the Atlantic. This will keep SW winds
ongoing across the waters today at 10-15 kts. The exception will be
within the immediate near-shore waters where a sea breeze will cause
local backing to the south with an increase to 15-20 kts. Although
the sea breeze will ease tonight, a subtle increase in the gradient
in response to a low pressure moving through the OH VLY will cause
synoptic winds across all the waters to rise to 15-20 kts tonight.

Seas of 3-4 ft today will increase to 3-5 ft tonight on the
increasing winds thanks to an amplifying 5 sec SW wave. A SE 8-9 sec
wave will persist around the offshore high pressure, but the average
wave period will likely be much shorter than this due to the
significant wind wave.

Thunderstorms inland will try to drift east this aftn/eve as
westerly winds persist in the atmospheric column. However, these
should weaken east of the sea breeze and significant convection is
not expected across the coastal waters today, although scattered
showers and weakening thunderstorms are possible.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
As of 300 AM Monday...High pressure will expand westward across
Florida just south of 30 degrees north latitude Tuesday and
Wednesday. Waves of low pressure will continue to move eastward
along a quasi-stationary front across the Great Lakes and New
England. This will maintain a fairly tight pressure gradient
across the Carolinas with unseasonably strong southwesterly winds
the result. The potential for 20 kt winds/5 foot waves will exist
Tuesday afternoon and Tuesday night which would necessitate a
"Small Craft Exercise Caution" headline. Winds may be a little
weaker on Wednesday.

LONG TERM /THURSDAY THROUGH FRIDAY/...
As of 300 AM Monday...Wind will be out of the southwest through
the period as high pressure offshore shows little movement. Seas
will average 2 to 4 ft, being a combo of SW wind wave and SE
swell.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Heat Advisory until 7 PM EDT this evening for SCZ017-023-024-
     032-033-039-053>056.
NC...Heat Advisory until 7 PM EDT this evening for NCZ087-096-099-
     105>110.
MARINE...None.

&&

NEAR TERM...JDW
SHORT TERM...TRA
LONG TERM...MBB
AVIATION...RGZ
Hazardous weather outlook, Jul 4, 3:53 AM EDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
353 AM EDT MON JUL 4 2016

NCZ087-096-099-105-106-108-109-SCZ017-023-024-032-033-039-053-055-
056-050800-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-
FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
353 AM EDT MON JUL 4 2016

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER HEAT ADVISORY IS EXPECTED ON TUESDAY, AND ONE IS POSSIBLE
ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ110-SCZ054-050800-
COASTAL BRUNSWICK-COASTAL HORRY-
353 AM EDT MON JUL 4 2016

...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 7 AM EDT THIS
MORNING THROUGH THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER HEAT ADVISORY IS EXPECTED ON TUESDAY, AND ONE IS POSSIBLE
ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-050800-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
353 AM EDT MON JUL 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ107-050800-
INLAND NEW HANOVER-
353 AM EDT MON JUL 4 2016

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

MINOR COASTAL FLOODING IS EXPECTED ALONG THE CAPE FEAR RIVER AT HIGH
TIDE THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER HEAT ADVISORY IS EXPECTED ON TUESDAY, AND ONE IS POSSIBLE
ON WEDNESDAY.

MINOR COASTAL FLOODING IS EXPECTED ALONG THE CAPE FEAR RIVER WITH
THE LATE EVENING HIGH TIDES ON BOTH TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

9

In the hours before

Special weather statement, Jul 4, 2:44 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
244 PM EDT MON JUL 4 2016

NCZ105-106-041930-
COASTAL PENDER NC-INLAND PENDER NC-
244 PM EDT MON JUL 4 2016

...SPECIAL WEATHER STATEMENT FOR PENDER COUNTY UNTIL 330 PM EDT...

AT 244 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER TOPSAIL...OR NEAR RICH INLET...MOVING NORTHEAST AT 30 MPH.
OTHER STORMS WERE DEVELOPING TO THE SOUTHWEST AND MAY CONTINUE TO
AFFECT THIS AREA.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. YOU CAN
ALSO EXPECT FREQUENT LIGHTNING AND PERIODS OF TORRENTIAL RAIN.

LOCATIONS IMPACTED INCLUDE...
SURF CITY...RICH INLET...HAMPSTEAD...TOPSAIL BEACH...SCOTTS HILL...
WOODSIDE AND TOPSAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3440 7758 3434 7766 3430 7771 3429 7772
      3430 7775 3437 7781 3438 7781 3438 7782
      3441 7784 3446 7759 3447 7757 3447 7756
      3446 7754 3444 7752
TIME...MOT...LOC 1841Z 238DEG 26KT 3438 7768

RGZ
Local storm report, Jul 4, 3:18 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
318 PM EDT MON JUL 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     RIP CURRENTS     SURFSIDE BEACH          33.61N  78.98W
07/04/2016                   HORRY              SC   UNKNOWN

            LOCAL OCEAN RESCUE REPORTS MULTIPLE RESCUES TODAY DUE
            TO RIP CURRENTS AT SURFSIDE BEACH.

&&

EVENT NUMBER ILM1600152

LACORTE

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 2:44 PM EDTSpecial Weather StatementILMPender46 min
Jul 4, 4:02 PM EDTSpecial Weather StatementILMPender43 min
Jul 4, 7:53 PM EDTCoastal Flood AdvisoryILMNew Hanover4 hr
Jul 3, 9:12 PM EDTSpecial Weather StatementILMWilliamsburg48 min
Jul 4, 3:47 PM EDTSpecial Weather StatementILMDarlington43 min
Jul 4, 7:26 PM EDTSpecial Weather StatementILMMarlboro34 min

Nearby

Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.